• All donations and upgrades are manually verified and approved within 24hrs.
  • Upgrades are ongoing. Learn how to save your bookmarked posts.

Exercise while on Prazosin

Thread starter #1
I just started prazosin a couple of weeks ago (or a week? Days are running together). Anyway, it makes me extremely dizzy and lightheaded. It works for the nightmares wonderfully, and my pdoc warned me of the side effects since it’s technically a blood pressure med.

But I need to get back in the gym, but the dizziness worsens with activity. I’m trying to keep hydrated but I’m worried I will pass out or just flat out not be able to work out with any kind of vigor.

Anyone have any tips/tricks/whatever’s?
 
#4
I had the same issue.

My doctor and I did a work around by doing a split dose. I think the first dosage I noticed low BP symptoms for it was at 2.5 mg (we had tapered upward really slowly in 0.5mg steps to get to that point), so I took 0.5mg at midday and 2mg at 6pm.

Then over time we pushed the 0.5mg dose closer to the usual evening time, until now when I'm able to tolerate taking 2.5mg at once, and exercising without dizziness.

I also increased the amount of salt in my diet which has helped a lot.

It might pay to get your BP measured.
We take seated and postural measurements (postural is where you take a reading shortly after going from seated to standing, to check for a 'postural drop', which is when your BP goes down when you stand up and is a side effect associated with prazosin that can indicate you aren't properly tolerating your current dose) before and after dosage changes.
 
Thread starter #5
I had the same issue.

My doctor and I did a work around by doing a split dose. I think the first dosage I noticed low BP symptoms for it was at 2.5 mg (we had tapered upward really slowly in 0.5mg steps to get to that point), so I took 0.5mg at midday and 2mg at 6pm.

Then over time we pushed the 0.5mg dose closer to the usual evening time, until now when I'm able to tolerate taking 2.5mg at once, and exercising without dizziness.

I also increased the amount of salt in my diet which has helped a lot.

It might pay to get your BP measured.
We take seated and postural measurements (postural is where you take a reading shortly after going from seated to standing, to check for a 'postural drop', which is when your BP goes down when you stand up and is a side effect associated with prazosin that can indicate you aren't properly tolerating your current dose) before and after dosage changes.
Thank you!! I’ll get to checking my bp and possibly up salt, I eat like crap as it is so wouldn’t hurt to pay more attention to that. And I have a follow up in a couple weeks and I’ll see about splitting the dose. The ones I have are capsules and I’m not sure how I would split those on my own.
 
#6
The ones I have are capsules and I’m not sure how I would split those on my own.
Ah, prazosin here comes as pills with little division lines, so it was super easy for me. A good idea to ask your doctor about splitting the dose at your follow up.

And good idea to give a little attention to your diet, too :) and that reminds me, another thing that has helped me is making sure I stay hydrated.

I really hope it will work out for you. I remember feeling so disappointed to finally have found something that worked but then potentially not be able to take it because my body just couldn't tolerate it. Next week we will add in a 0.5mg at lunch time to take my total up to 3mg, and hopefully we continue to have success with these work arounds. Crossing fingers for both of us.
 
Top Bottom